J Korean Soc Transplant.  2018 Sep;32(3):63-68. 10.4285/jkstn.2018.32.3.63.

Basiliximab-Induced Non-Cardiogenic Pulmonary Edema in a Kidney Transplant Patient

Affiliations
  • 1Department of Internal Medicine, Inje University Haeundae Paik Hospital, Inje University College of Medicine, Busan, Korea. kyw8625@chol.com
  • 2Department of Neurology, Inje University Haeundae Paik Hospital, Inje University College of Medicine, Busan, Korea.

Abstract

Induction therapy with basiliximab is widely administered after kidney transplantation to prevent acute rejection. Herein, we report a case of non-cardiogenic pulmonary edema induced by basiliximab. To the best of our knowledge, such case has not been reported to date in Korea. A 54-year-old man with polycystic kidney disease received kidney transplantation. As induction therapy, he was prescribed basiliximab. On day 4, the second dose of basiliximab was administered. The patient complained of acute hypoxia 23 hours later, which led to circulatory collapse. He was discharged 3 weeks later with stable renal function. Pulmonary edema was presumed to have been caused by increased pulmonary capillary permeability. A possible hypothesis for this event occurring after the second basiliximab injection is steroid-related effects. Non-cardiogenic pulmonary edema is a complication that might occur after basiliximab induction therapy. Physicians should be aware of this potentially life-threatening complication.

Keyword

Basiliximab; Pulmonary edema; Kidney transplantation

MeSH Terms

Anoxia
Capillary Permeability
Humans
Kidney Transplantation
Kidney*
Korea
Middle Aged
Polycystic Kidney Diseases
Pulmonary Edema*
Shock
Full Text Links
  • JKSTN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error